MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas 6800 serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable cobas® hiv-1 (192t) results from the cobas 6800 analyzer for six patients.Hiv viral load deviations are observed in 6 out of 50 patients who are following therapy.When tested, the patients showed higher viral loads, which are deemed incorrect due to adherence to treatment by the patient and historical patient results.The following results were observed: sample: (b)(6).Initial test: ((b)(6)2025) 402 cp/ml.Repeat test: ((b)(6)2025) target not detected.Sample: (b)(6).Initial test: ((b)(6)2025) 827 cp/ml.Repeat test: ((b)(6)2025) 169 cp/ml.Sample: (b)(6).Initial test: ((b)(6)2025) 131 cp/ml.Repeat test: ((b)(6)2025) <20 cp/ml.Sample: (b)(6).Initial test: ((b)(6)2025) 563 cp/ml.Repeat test: ((b)(6)2025) 82 cp/ml.Sample: (b)(6).Initial test: ((b)(6)2025) 1040 cp/ml.Repeat test: ((b)(6)2025) 1270 cp/ml.Sample: (b)(6).Initial test: ((b)(6)2025) 8510 cp/ml.Repeat test: ((b)(6)2025) 9090 cp/ml.
 
Additional Manufacturer Narrative
The investigation did not identify a product issue.Data sets were provided and reviewed.No abnormal shifts in the controls or the qs of the sample that would cause an under-quantification or over-quantification in titer were observed.Pre-analytics are important in that proper handling is needed to ensure that the white blood cells are not dispersed into the samples, so that the proviral dna is not amplified.The issue is likely related to the potential addition of proviral dna amplification during preanalytical steps.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23097853
Report Number2243471-2025-03207
Device Sequence Number15607812
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number09040803190
Device Lot NumberM08892
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown